Alert archive / California / Gale Watches in 2011

Gale Watch 27, NWS Eureka, CA

September 7, 2011

NWS Eureka, CA issued this gale watch at Sep 7, 2011, 2:55 PM PDT. It took effect at Sep 9, 2011, 12:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 7, 2011, 2:55 PM PDT (21:55 UTC)
In effect from
Sep 9, 2011, 12:00 AM PDT
Expired
Sep 8, 2011, 3:18 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WHUS76 KEKA 072155
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 PM PDT WED SEP 7 2011

PZZ470-081100-
/O.NEW.KEKA.GL.A.0027.110909T0700Z-110910T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
255 PM PDT WED SEP 7 2011

...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY
NIGHT. 

* WINDS AND SEAS: NORTH WINDS WILL RAPIDLY INCREASE LATE THURSDAY
  NIGHT WITH GUSTS TO 40 KT FRIDAY AND FRIDAY NIGHT. STEEP SEAS
  WILL ALSO QUICKLY BUILD TO AS HIGH AS 14 FT BY LATE FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
246 
WHUS76 KEKA 080334
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
834 PM PDT WED SEP 7 2011

PZZ470-081145-
/O.NEW.KEKA.SC.Y.0073.110908T2200Z-110909T0700Z/
/O.CON.KEKA.GL.A.0027.110909T0700Z-110910T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
834 PM PDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT
THURSDAY NIGHT...
...GALE WATCH REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
THROUGH LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT. A GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY
NIGHT THROUGH LATE FRIDAY NIGHT. 

* WINDS AND SEAS: NORTH WINDS WILL RAPIDLY INCREASE THURSDAY
  AFTERNOON WITH GUSTS TO 40 KT FRIDAY AND FRIDAY NIGHT. STEEP
  SEAS WILL ALSO QUICKLY BUILD TO AS HIGH AS 14 FT BY LATE FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-081145-
/O.NEW.KEKA.SC.Y.0073.110909T0000Z-110910T2000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
834 PM PDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 1 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 1 PM PDT
SATURDAY. 

* WINDS AND SEAS: NORTH WINDS WILL RAPIDLY INCREASE THURSDAY
  AFTERNOON WITH GUSTS TO 30 KT FRIDAY THROUGH EARLY SATURDAY.
  OCCASIONAL GUSTS UP TO 35 KT WILL OCCUR ACROSS THE NORTHERN
  PORTION. STEEP SEAS WILL ALSO QUICKLY BUILD TO AS HIGH AS 13 FT
  BY LATE FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
822 
WHUS76 KEKA 081018
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
318 AM PDT THU SEP 8 2011

PZZ470-081830-
/O.EXT.KEKA.SC.Y.0073.110908T2100Z-110909T0700Z/
/O.UPG.KEKA.GL.A.0027.110909T0700Z-110910T1300Z/
/O.NEW.KEKA.GL.W.0030.110909T0700Z-110910T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
318 AM PDT THU SEP 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PDT
SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM
THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS AND SEAS: NORTH WINDS WILL RAPIDLY INCREASE THIS AFTERNOON
  INTO TONIGHT WITH GUSTS TO 40 KT BY FRIDAY. STEEP SEAS WILL ALSO
  QUICKLY BUILD TO AS HIGH AS 14 FT BY LATE FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-081830-
/O.EXB.KEKA.SC.Y.0073.110909T1600Z-110910T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
318 AM PDT THU SEP 8 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 3 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PDT
SATURDAY. 

* WINDS AND SEAS: NORTH WINDS WILL INCREASE LATE TONIGHT AND
  CONTINUE FRIDAY AT 10 TO 20 KT WITH OCCASIONAL GUSTS TO 25 KT
  NEAR POINT ST GEORGE. AS WINDS INCREASE SEAS WILL STEEPEN UP TO
  9 FT WITH A DOMINANT PERIOD OF 10 SECONDS ON FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-081830-
/O.CON.KEKA.SC.Y.0073.110909T0000Z-110910T2000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
318 AM PDT THU SEP 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 1 PM PDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 1 PM PDT SATURDAY. 

* WINDS AND SEAS: NORTH WINDS WILL INCREASE THIS AFTERNOON INTO
  TONIGHT WITH GUSTS OCCASIONALLY UP TO 35 KT ACROSS THE NORTHERN
  PORTION. STEEP SEAS WILL ALSO QUICKLY BUILD TO AS HIGH AS 12 FT
  BY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Sep 7, 4:08 AM PDT, 10 hours 47 minutes earlier.

Area forecast discussion, Sep 7, 4:08 AM PDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
408 AM PDT WED SEP 7 2011

.SYNOPSIS...AN UPPER LOW WILL CROSS THE AREA TODAY INTO TOMORROW
BRINGING COOLER TEMPERATURES TO NW CALIFORNIA. IT WILL ALSO BRING
A SLIGHT CHANCE OF THUNDERSTORMS TO TRINITY COUNTY ON THU. STRONGER
OFFSHORE FLOW WILL RETURN ON FRI AND WILL BE FOLLOWED BY A SHARP
INCREASE IN TEMPERATURES THROUGHOUT THE REGION ON SAT.

&&

.DISCUSSION...A WEAK RIDGE CONTINUES TO DOMINATE THE AREA EARLY
THIS MORNING. THE COASTAL MARINE LAYER REMAINS SUPPRESSED UNDER
THIS RIDGE. THE BODEGA BAY PROFILER THIS MORNING IS SHOWING A
MARINE LAYER OF ONLY ABOUT 150 TO 200 METERS DEEP, COMPARED TO
THIS TIME YESTERDAY OF AROUND 300 METERS DEEP. WEAK OFFSHORE FLOW
WILL HELP TO CLEAR OUT THE MARINE LAYER RIGHT UP TO THE COAST
AGAIN TODAY ALLOWING FOR A GENERALLY CLEAR DAY. HIGH CLOUDS ARE
BEGINNING TO FILTER OVER THE AREA EARLY THIS MORNING AHEAD OF AN
APPROACHING UPPER LOW. THE WEAK OFFSHORE FLOW WILL FADE TODAY AS
THIS UPPER LOW NEAR 29N131W BEGINS TO SHOW A LOWER LEVEL
REFLECTION. THIS WILL TURN THE FLOW MORE TO THE NW AND N
THROUGHOUT THE COLUMN TONIGHT INTO EARLY THU. MODELS HAVE REMAINED
CONSISTENT OVER THE LAST FEW RUNS WITH THIS LOW BEING ABSORBED
INTO A BROADER CIRCULATION AND PULLED TO THE S THU NIGHT INTO FRI.
THIS IN CONJUNCTION WITH A RIDGE BUILDING OVER THE PAC NW AND
EXTENDING INTO THE GREAT BASIN, NW CALIFORNIA MAY BE IN FOR A
DECENT OFFSHORE WIND EVENT ON FRI. MODELS HAVE INCREASED THEIR
DAYTIME HIGHS FOR THE INTERIOR LOCATIONS BY SEVERAL DEGREES OVER
THE MON NIGHT/EARLY TUE RUNS. AS A RESULT, CONTINUED THE TREND THE
DAY SHIFT BEGAN IN INCREASING THE HIGHS FOR FRI. THE OVERNIGHT
LOWS FOR FRI MAY EVEN NEED TO BE INCREASED IF THE OFFSHORE FLOW
CAN STICK AROUND A BIT. MODELS DO SHOW THE PATTERN BREAKING DOWN
BY SAT AFTERNOON, WITH AN ONSHORE PUSH COMING BACK. OVERALL,
MODELS SEEM TO BE IN AGREEMENT WITH THE PATTERN THROUGH THE
WEEKEND, BUT THEY HAVE ALL BEEN SHIFTING TOGETHER OVER THE LAST
FEW DAYS, SO AM HESITANT TO COMPLETELY BITE OFF ON MED TO LONG
RANGE SOLUTIONS. THERE ARE SOME FIRE WEATHER THREATS FOR THE
LATTER HALF OF THIS WEEK, AND CAN BE READ ABOUT BELOW IN THE FIRE
WEATHER DISCUSSION. BFG

&&

.AVIATION...LIFR CONDITIONS WILL PERSIST THROUGH AT LEAST 16Z
ALONG THE COAST INCLUDING KACV AND KCEC. FOG IS LOOKING RATHER
DENSE TONIGHT WITH A SHALLOW MARINE LAYER AND LIGHT WINDS BUT
LITTLE IN THE WAY OF DRIZZLE OR MIST. GRADIENTS HAVE BEGUN TO EASE
FROM THE NORTH AND LOOK TO BECOME WEAKLY OFFSHORE HEADING THROUGH
TODAY. THIS SHOULD ALLOW FOR A LONGER PERIOD OF CLEAR SKIES THAN
YESTERDAY NEARING THE IMMEDIATE COAST. WINDS WILL REMAIN LIGHT AND
VFR CONDITIONS WILL PERSIST FOR INLAND AREAS. AAD

&&

.MARINE...NOT MUCH GOING ON ACROSS THE WATERS AT THE MOMENT WITH
WEAK GRADIENTS AND LIGHT WINDS WITH A SHORT PERIOD NORTHWEST
SWELL. THIS IS MIXED WITH A 1-2FT LONG PERIOD SOUTHERLY SWELL IN
AREAS NOT SHELTERED BY CAPE MENDOCINO. LOTS OF CHANGES ARE IN
STORE BEGINNING LATER WEDNESDAY AS AN INTENSE STORM OVER THE GULF
OF ALASKA HAS GENERATED A NW SWELL. THIS WILL BE AROUND 12 SECS IN
PERIOD AND BETWEEN 7-10FT IN MAGNITUDE. FORECAST IS STILL RATHER
CONSERVATIVE UNTIL WE ARE A BIT CLOSER AND CAN BE MORE CONFIDENT
IN THE HIGHER MAGNITUDES DEPICTED IN THE MODELS...WHICH OFTEN END
UP BEING TOO HIGH. GRADIENT WILL THEN INCREASE WITH NEAR GALE
CONDITIONS EXPECTED FOR THE NORTHERN OFFSHORE WATERS ON FRIDAY.
OFFSHORE FLOW AND POSITION OF THERMAL LOW MAY KEEP WINDS LIGHTER
NEAR THE COAST TO PRECLUDE SMALL CRAFT CRITERIA WINDS...BUT STILL
A RATHER ROUGH COMBINATION WITH THE NW SWELL. CONDITIONS WILL EASE
UP OVER THE WEEKEND WITH ANOTHER SOUTHERLY SWELL POSSIBLE BY EARLY
NEXT WEEK. HELD OFF ON ISSUING GALE WATCH FOR NORTHERN OUTER
WATERS FOR NOW BUT WE WILL HAVE AT LEAST SCA CONDITIONS MET THU
NT-SAT AM. AAD

&&

.FIRE WEATHER...VERY LITTLE CHANGE WAS MADE FROM THE PREVIOUS
FORECAST. CONVECTION LOOKS LIKE IT MAY BEGIN TODAY AS MID LEVEL
LAPSE RATES STEEP SLIGHTLY AHEAD OF THE CORE OF THE UPPER LOW. THE
OVERNIGHT CRAS IMAGERY DOES INDICATE SOME CU DEVELOPING THIS
EVENING OVER THE TRINITY HORN, WITH CLOUD TOP TEMPS DOWN TO -7C.
THE DAY SHIFT FROM TUE MADE MENTION OF POTENTIAL FOR DRY LIGHTNING
FOR THU. WHILE MODELS DO HAVE THE CAPE AND NEG LIS FOR THE EASTERN
TERRAIN, THEY ARE ALSO SHOWING DECENT RH VALUES IN THE MID LEVELS
AND PUSHING THREE QUARTER OF AN INCH PWAT. WITH THAT, DO NOT THINK
DRY LIGHTNING WILL BE OF GREAT CONCERN, BUT HAVE KEPT THE MENTION
IN THE FIRE WEATHER FORECAST THIS MORNING. THE MORE THREATENING
TIME IN THE FORECAST WILL BE FRI AFTERNOON. AS AN UPPER LOW SETS
UP OVER SOUTHERN CALIFORNIA AND A RIDGE DEVELOPS OVER THE PAC NW,
THE GRADIENT WILL TIGHTEN OVER THE NORTHERN FIRE WEATHER ZONES
CAUSING GUSTY AFTERNOON AND EVENING WINDS. FRI WILL ALSO LIKELY BE
ONE OF THE WARMEST DAYS OF THE YEAR WITH STRONG OFFSHORE FLOW.
THIS WILL CAUSE VERY LOW RH ACROSS ALL OF NW CALIFORNIA FOR FRI.
THESE COMBINE WITH THE FUEL BEING OR NEARLY BEING CURED, COULD
RESULT IN A RED FLAG DAY. THIS PATTERN REALLY BEGAN TO SHOW IN THE
12Z RUNS YESTERDAY AND HAVE CONTINUED OVERNIGHT WITH THE 00Z RUNS.
THE DAY CREW WILL EVALUATE THE NEW 12Z RUNS LATER THIS MORNING,
AND IF DATA REMAIN CONSISTENT, AT LEAST A FIRE WEATHER WATCH WILL
LIKELY BE ISSUED. REALLY WENT BACK AND FORTH OVERNIGHT WHETHER OR
NOT TO ISSUE A FWA AND DECIDED NOT TO, BUT WILL HEADLINE IN THE
FWF. CONVECTION DOES CONTINUE TO REMAIN A THREAT FOR SAT THROUGH
EARLY NEXT WEEK AS ATMOSPHERE REMAINS WEAKLY STABLE. DID UP THE
SILENT POPS EARLY NEXT WEEK. IF ALL REMAINS ON TRACK, WILL LIKELY
MOVE INTO SLIGHT CHANCE ON TONIGHTS SHIFT. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Sep 7, 5:04 AM PDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
504 AM PDT WED SEP 7 2011

CAZ003-004-081215-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
504 AM PDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL BRING A
SLIGHT CHANCE OF THUNDERSTORMS ON THU. ACTIVITY IS EXPECTED TO BE
FOCUSED OVER THE HIGHER TERRAIN OF THE TRINITY ALPS AND SISKIYOU
MOUNTAINS.
THERE IS ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS ON SUN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-076-081215-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
504 AM PDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 11:54 AM PDTFire Weather WatchEKA27 hr

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.